Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Austin/San Antonio, TX

June 4, 2022Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 4, 2022, 2:21 AM CDT for Edwards County, Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2022, 2:21 AM CDT (07:21 UTC)
Expired
Jun 4, 2022, 3:00 AM CDT
In force
39 min
Issued by
NWS Austin/San Antonio, TX
Hail
0.00 in
Wind
50

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 81 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2573 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

768 
WWUS84 KEWX 040721
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT Sat Jun 4 2022
 
TXZ183-184-202-040800-
Kinney TX-Val Verde TX-Edwards TX-
221 AM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of northwestern Kinney,
Edwards and east central Val Verde Counties through 300 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Loma Alta, moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Rocksprings, Comstock, Loma Alta, Carta Valley, Long Point, Devils
Shores, Pafford Crossing, Kickapoo Cavern State Park, 277 South Boat
Ramp, 277 North Campground, Rough Canyon Recreation Area, Vinegarone,
Devils River State Nat Area Del Norte, Devils River State Nat Area
Big Satan, Spur 406 Campground and Devil's Sinkhole State Natural
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3029 10040 3029 10010 2963 10012 2946 10089
      2981 10139
TIME...MOT...LOC 0720Z 307DEG 34KT 2987 10088 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

QUIGLEY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 12:54 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 4, 12:54 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
1254 AM CDT Sat Jun 4 2022

...New AVIATION...

.UPDATE...
Issued at 635 PM CDT Fri Jun 3 2022

The frontal zones is now stationary and evident in the wind, surface
theta-e, and visible cu field to be stretching from the Southern
Edwards Plateau southeast to just south of San Antonio and north of
Victoria. An earlier isolated storm that fired along the boundary in
northeast Uvalde County has collapsed and mostly dissipated.
Attention turns to the Coastal Plains, where the sea-breeze and
convective outflow boundaries are driving more robust convection, and
could interact with the stationary front. We have highlighted this
with some low PoPs in the forecast grids for the southeast zones
through the remainder of the evening hours, and can't rule out
isolated strong storms.

Overnight, we will watch upstream convection to the northwest
possibly impacting the Southern Edwards Plateau and Hill Country.
It's unclear if this will sustain itself into the I-35 corridor
Saturday morning, with differing solutions among the CAMs.

&&

.SHORT TERM...
(Tonight through Saturday night)
Issued at 216 PM CDT Fri Jun 3 2022

Morning storm complex outflow redefined the frontal zone to be
roughly near Highway 90 this afternoon with mild temperatures mainly
in the 80s north of the front. Temps south of the front are in the
mid 90s and rising so an isolated strong storm or two with gusty
winds may form over mainly our southern counties in the next few
hours. Minimal activity is expected for this evening over most of
the area, but late tonight, there is a consistent signal for some
storms upscaling into a small complex and getting into the Hill
Country after midnight. 12Z Convective allowing models show a
general agreement in location and size and affecting mainly West
Central TX, so this shouldn't warrant much more than a 20-30 percent
along our northern CWA border for now. The late night timing of the
convection will probably preclude the storms being severe as they
move into our area. Outflow winds, lower dewpoints and L/V winds at
daybreak should lead to a lower min temp trend for all locations
except maybe our southwestern 2 to 4 counties. Model solutions for
Saturday/Saturday night are split on whether to usher in the next
heat wave or to prolong the unstable NW flow pattern for one more
night. Temp trends will be up from the relative cool numbers of
today, but there is a nice looking shortwave moving east across Srn
CA right now. While this is good for some hopeful prolonging of rain
chances, would prefer to stick to the script of trying not to
overforecast rain chances in drought and active La Nina.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 216 PM CDT Fri Jun 3 2022

As referenced in the short term discussion above some of the models
do show yet another complex of showers and thunderstorms approaching
South Central Texas late Saturday night into Sunday morning. By
Sunday morning all four core synoptic models are dry. There are hints
of additional popcorn convection in the models for Sunday night into
Monday morning, but for Monday and beyond it is completely dry for
South Central Texas. For Sunday the upper level ridge will remain
centered over Western Mexico generally keeping South Central Texas in
a northwest flow aloft, allowing for that small possibility of
decaying thunderstorm complexes. By Monday morning the ridge begins
to shift to the northeast and will be centered across the Big Bend
and Rio Grande by the day on Tuesday. This will produce the hottest
days of the forecast period on those two days. Forecast highs for
both days are either breaking the record high temperature or within a
single degree of breaking the record at all four of our climate
sites. Looking at the 12z model runs the NAEFS and ECMWF continue to
run 2-3+ standard deviations above the climatological mean or 90th-
99th percentile for 850mb temperatures for Monday and Tuesday. The
warmest temperatures will be along the Rio Grande and across the
Winter Garden Region where 105 to 108 degree heat is possible. The
I-35 corridor will still be warm with highs ranging from 100-104.
There may be some "relief" (read that as a degree or two "cooler" in
afternoon high temps) for the end of the work week, but the story of
the long term can simply be summarized as hot and dry with high
pressure holding on through Friday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Sat Jun 4 2022

A line of convection over the lower Trans Pecos region continues to
move southeastward into the southern Edwards Plateau early this
morning. We will continue to monitor this line of storms, but most of
the hi-res model guidance suggests a weakening trend over the next
several hours. Otherwise, some low cloud development may yield some
temporary MVFR cigs at AUS between 12-14Z this morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              96  73 100  73 /  20  10   0   0
Austin Bergstrom Intl Airport  96  71 100  73 /  20  10   0   0
New Braunfels Muni Airport     98  71 101  73 /  20   0   0   0
Burnet Muni Airport            96  71  99  73 /  20  10   0   0
Del Rio Intl Airport          101  76 106  78 /   0   0   0   0
Georgetown Muni Airport        96  71 100  73 /  20  10   0   0
Hondo Muni Airport             99  71 103  73 /  10   0   0   0
San Marcos Muni Airport        98  71 101  73 /  20   0   0   0
La Grange - Fayette Regional   98  74 100  76 /  20  10   0   0
San Antonio Intl Airport       97  72 101  73 /  10   0   0   0
Stinson Muni Airport          100  73 104  75 /  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...Quigley
Aviation...Platt
Hazardous weather outlook, Jun 3, 2:49 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
249 PM CDT Fri Jun 3 2022

TXZ171>173-183>194-202>209-217>225-228-042000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
249 PM CDT Fri Jun 3 2022

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

There is a low chance of an isolated strong to possibly marginally
severe storm this afternoon and evening. The primary threat would
be gusty winds and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The heat will slowly build into the region this weekend, with
near-record heat possible Monday and Tuesday, along with elevated
heat indices in the 105-108 range possible. Air temperatures will
range from 99-109 across South-Central Texas, so it will be a good
idea to practice heat safety for this upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 4, 1:04 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
104 AM CDT Sat Jun 4 2022

TXZ183-040645-
Val Verde TX-
104 AM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of northern Val Verde
County through 145 AM CDT...

At 102 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Juno, moving southeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Juno, Langtry, Pumpville, Pandale, Bakers Crossing and Devils River
State Nat Area Del Norte, and State Highway 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3028 10176 3029 10071 3001 10070 2977 10174
      2978 10176
TIME...MOT...LOC 0602Z 323DEG 35KT 3037 10124

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

QUIGLEY
Special weather statement, Jun 4, 1:46 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 AM CDT Sat Jun 4 2022

TXZ183-184-040730-
Val Verde TX-Edwards TX-
146 AM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of northwestern Edwards
and northern Val Verde Counties through 230 AM CDT...

At 145 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Juno, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Juno, Pandale, Bakers Crossing, Devils River State Nat Area Del
Norte, Texas State Highway 163 and US-277 Near The Sutton-Edwards
County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3014 10173 3029 10131 3029 10040 3006 10046
      2978 10149
TIME...MOT...LOC 0645Z 309DEG 30KT 3017 10096

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

QUIGLEY
Special weather statement, Jun 4, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
221 AM CDT Sat Jun 4 2022

TXZ183-184-202-040800-
Kinney TX-Val Verde TX-Edwards TX-
221 AM CDT Sat Jun 4 2022

...A strong thunderstorm will impact portions of northwestern Kinney,
Edwards and east central Val Verde Counties through 300 AM CDT...

At 220 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Loma Alta, moving southeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Rocksprings, Comstock, Loma Alta, Carta Valley, Long Point, Devils
Shores, Pafford Crossing, Kickapoo Cavern State Park, 277 South Boat
Ramp, 277 North Campground, Rough Canyon Recreation Area, Vinegarone,
Devils River State Nat Area Del Norte, Devils River State Nat Area
Big Satan, Spur 406 Campground and Devil's Sinkhole State Natural
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3029 10040 3029 10010 2963 10012 2946 10089
      2981 10139
TIME...MOT...LOC 0720Z 307DEG 34KT 2987 10088

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

QUIGLEY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:04 AM CDTSpecial Weather StatementEWXVal Verde41 min
Jun 4, 1:46 AM CDTSpecial Weather StatementEWXVal Verde44 min
Jun 4, 3:08 AM CDTSpecial Weather StatementEWXKinney52 min
Jun 4, 5:01 AM CDTSpecial Weather StatementEWXLlano44 min
Jun 4, 5:23 AM CDTSpecial Weather StatementEWXBurnet52 min
Jun 4, 6:04 AM CDTSpecial Weather StatementEWXWilliamson41 min
Jun 4, 6:39 AM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Jun 4, 6:49 AM CDTSpecial Weather StatementEWXTravis41 min
Jun 4, 7:22 AM CDTSpecial Weather StatementEWXBastrop, Travis38 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.